Alert archive / Washington / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 2, 2013, 2:05 PM PDT. It took effect at Jul 3, 2013, 12:00 PM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2013, 2:05 PM PDT (21:05 UTC)
- In effect from
- Jul 3, 2013, 12:00 PM PDT
- Expired
- Jul 4, 2013, 10:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS86 KOTX 022105 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 205 PM PDT TUE JUL 2 2013 ...WINDY WITH LOW HUMIDITY THROUGH THE 4TH OF JULY... WAZ673-676-677-031200- /O.NEW.KOTX.FW.W.0001.130703T1900Z-130705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 205 PM PDT TUE JUL 2 2013 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...676 AND 677... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 10 PM PDT THURSDAY. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN WEST OF MOSES LAKE (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS WILL BE BREEZY FOR THE NEXT SEVERAL DAYS. ALTHOUGH TEMPERATURES WILL COOL INTO THE 90S ON WEDNESDAY AND 80S ON THURSDAY...AFTERNOON AND EVENING HUMIDITIES ON WEDNESDAY AND THURSDAY WILL DROP BELOW 20 PERCENT. * WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE KITTITAS VALLEY WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. * RELATIVE HUMIDITIES: 12 TO 20 PERCENT IN THE AFTERNOON AND EVENING. * IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
6 follow-up statements
900 WWUS86 KOTX 030935 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 235 AM PDT WED JUL 3 2013 ...WINDY WITH LOW HUMIDITY THROUGH THE 4TH OF JULY... WAZ673-676-677-032300- /O.CON.KOTX.FW.W.0001.130703T1900Z-130705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 235 AM PDT WED JUL 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS WILL BE BREEZY FOR THE NEXT SEVERAL DAYS. ALTHOUGH TEMPERATURES WILL COOL INTO THE 90S TODAY AND 80S ON THURSDAY...AFTERNOON AND EVENING HUMIDITIES TODAY AND THURSDAY WILL DROP TO BETWEEN 15 AND 25 PERCENT. * WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE KITTITAS VALLEY WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. * RELATIVE HUMIDITIES: 15 TO 25 PERCENT IN THE AFTERNOON AND EVENING. * IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
192 WWUS86 KOTX 032113 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 213 PM PDT WED JUL 3 2013 ...WINDY WITH LOW HUMIDITY THROUGH THE 4TH OF JULY... WAZ673-676-677-040515- /O.CON.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 213 PM PDT WED JUL 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673... 676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS WILL PICK UP THROUGH THE AFTERNOON INTO THE EVENING HOURS. THESE WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH TONIGHT WITH SLIGHTLY HIGHER GUSTS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON THE 4TH OF JULY. ALTHOUGH TEMPERATURES WILL CONTINUE TO COOL FURTHER TOMORROW...AFTERNOON AND EVENING HUMIDITIES WILL STILL DROP TO BELOW 20 PERCENT. * WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE KITTITAS VALLEY...WINDS WILL BE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * RELATIVE HUMIDITIES: 8 TO 20 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
202 WWUS86 KOTX 040407 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 907 PM PDT WED JUL 3 2013 ...WINDY WITH LOW HUMIDITY THROUGH THE 4TH OF JULY... WAZ673-676-677-041430- /O.CON.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 907 PM PDT WED JUL 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673... 676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH TONIGHT WITH SLIGHTLY HIGHER GUSTS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON THE 4TH OF JULY. ALTHOUGH TEMPERATURES WILL CONTINUE TO COOL FURTHER TOMORROW... AFTERNOON AND EVENING HUMIDITIES WILL STILL DROP TO BELOW 20 PERCENT. * WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE KITTITAS VALLEY...WINDS WILL BE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * RELATIVE HUMIDITIES: 8 TO 20 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
826 WWUS86 KOTX 041217 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 517 AM PDT THU JUL 4 2013 ...WINDY WITH LOW HUMIDITY FOR THE 4TH OF JULY... WAZ673-676-677-042300- /O.CON.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 517 AM PDT THU JUL 4 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS ARE EXPECTED TO REMAIN BREEZY TODAY ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. AFTERNOON AND EVENING HUMIDITIES WILL STILL DROP TO BELOW 20 PERCENT. * WINDS: WEST 12 TO 20 MPH WITH GUSTS UP TO 25 MPH. IN THE KITTITAS VALLEY...WINDS WILL BE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * RELATIVE HUMIDITIES: 13 TO 20 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... BE EXTRA CAREFUL WITH FIREWORKS TODAY AS FIRE STARTS WILL BE ABLE TO SPREAD RAPIDLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
902 WWUS86 KOTX 042120 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 220 PM PDT THU JUL 4 2013 ...WINDY WITH LOW HUMIDITY FOR THE 4TH OF JULY... WAZ673-676-677-050500- /O.CON.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 220 PM PDT THU JUL 4 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...676 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH THE LATE AFTERNOON AND EVENING HOURS. AFTERNOON AND EVENING HUMIDITIES WILL DROP TO AROUND 15 PERCENT. * WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. IN THE KITTITAS VALLEY WEST 25 TO 35 MPH WITH LOCAL GUSTS NEAR 50 MPH. * RELATIVE HUMIDITIES: 10 TO 20 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND HUMIDITY WILL RESULT IN THE RAPID SPREAD OF ANY FIRES THAT START DURING THIS TIME. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... BE EXTRA CAREFUL WITH FIREWORKS TODAY AS FIRE STARTS WILL BE ABLE TO SPREAD RAPIDLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
084 WWUS86 KOTX 050452 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 952 PM PDT THU JUL 4 2013 WAZ673-676-677-050600- /O.EXP.KOTX.FW.W.0001.000000T0000Z-130705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 952 PM PDT THU JUL 4 2013 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673... 676 AND 677... WINDS REMAIN BREEZY THIS EVENING BUT RELATIVE HUMIDITY IS RISING ACROSS THE WARNED AREA AND WILL CONTINUE TO RECOVER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 2, 10:50 AM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 2, 10:50 AM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1050 AM PDT Tue Jul 2 2013
.SYNOPSIS...
Hot summer weather will continue today with triple digit heat expected
over much of the region. Heat advisories remain in effect.
A cooling trend starts Wednesday and continues through Friday. By
the end of the workweek, temperatures will return to seasonal
levels. A gradual warming trend is then expected over the weekend
into early next week. The Inland Northwest is expected to remain
generally dry...except for a few thunderstorms mainly over the
mountains at times during the week.
&&
.DISCUSSION...
Thunderstorms this morning have moved further north than
previously expected over southeast Washington. An update has been
sent to add isolated showers and thunderstorms this morning for
the Palouse and Pomeroy areas. The 06z NAM shows a wedge of
instability in the mid levels moving into the Tri Cities area this
morning and this is likely contributing to convection blossoming
in this area over the past two hours. There is also a very weak
wave passing through. This activity should hold together through
the early morning and then weaken as mid level drying increases on
the back side of the weak wave passage. JW
&&
.AVIATION...
18Z TAFS: The elevated instability that sparked off some isolated
thunderstorms near the KPUW and KLWS taf sites earlier in the
morning has pushed eastward. There is a small chance for some
surface based thunderstorms to develop over the Northeast Blue
Mountains late this afternoon that may drift into KPUW and KLWS.
There is a pretty good cap today, so confidence is low that this cap
will be broken without a good synoptic forcing mechanism passing
through. Thus, will go with mostly clear skies with VFR conditions
through Wednesday morning for now. /SVH
&&
.PREV DISCUSSION... /ISSUED 300 AM PDT Tue Jul 2 2013/
..CONTINUED VERY HOT TODAY...
Today and tonight...Another hot day in store today as strong high
pressure remains centered over southwest Idaho. The ridge will
flatten slightly as a short wave trough move into southern British
Columbia. However models show better mixing today over most of the
area which will allow temperatures to reach their max potential
with 850mb temperatures around 27-28C. Dew points in the lower 50s
to lower 60s will also make it feel muggy with locally higher
values around the Lewiston and Pullman areas. The wave moving into
southern BC will result in the flow transitioning to more zonal
(west to east) which will aid in suppressing the plume of elevated
moisture and instability over Oregon. However the ECMWF and 00z
NAM show potential for convection to develop over or move into the
Blues, Camas Prairie, and Central Panhandle Mountains. Initially
convection will be elevated with a thunderstorm already present
as of 230 am over Northeast Oregon. Thunderstorms will then become
surface based in the afternoon but there may be too much
convective inhibition for storms to develop. The best chances will
be over Northeast Oregon and the Clearwaters.
For tonight the ridge will continue to flatten with pressure
gradients building along the Cascade crest by early this evening.
This will result in breezy winds this evening for the Wenatchee
area as cooler air begins to move in. The NAM shows the Seattle to
Spokane pressure gradient around 9mb tonight. With a bit more wind
over the area this will mean less radiational cooling potential with
another warm night expected outside of the northern valleys with
lows in the mid 60s to near 70. JW
Wednesday through Friday night...The breakdown of the ridge will
continue during this period as 500 mb heights continue to fall
through the week. By Wednesday the upper level pattern will attain
a more zonal or westerly flow regime as a shearing shortwave
trough tracks through southern BC and Alberta. The main impact of
this transition will be the introduction of much drier air from
the west as well as slightly cooler temperatures. Yesterdays model
data hinted that enough moisture and instability would remain over
the southeast corner of Washington and adjacent portions of NC
Idaho that there would be a chance of afternoon thunderstorms.
However that scenario no longer looks likely as the influx of dry
air is expected to be fairly deep with cold air advection below
700 mbs outpacing the advection aloft. More noteworthy will be the
influx of breezy conditions across the forecast region...combined
with the drier dewpoint values. Relative humidity values will
likely drop to 20 percent or lower across much of the Columbia
Basin...and lee valleys of the Cascades. Meanwhile widespread
winds of 10 to 15 mph with gusts around 20 mph will be possible.
This combination is a potential fire weather concern...however
without strong winds off the deck it will likely fall short of any
fire weather highlights for windy and dry conditions. The only
exception could occur in the Kittitas Valley...where MOS guidance
is continuing to show sustained winds of 20-25 kts with RH values
nearing 20 percent. We will continue to highlight this in the fire
weather zone forecast...but don't anticipate watches quite yet as
this is a borderline case.
By Thursday and Friday the ridge gives way and an upper level trough
moves in. Heights don't get terribly low...and the trough will
remain dry and relatively dry. Model instability parameters show
little threat of convection with SBCAPES around 0 j/kg through the
afternoon. Moderate winds will continue near the surface...with
low relative humidity values persisting in the Kittitas Valley and
possibly spreading into the Wenatchee Valley. MOS guidance shows
marginal support for red flag conditions in the Kittitas Valley
with a much lesser chance in the Wenatchee Valley. Since this is
the Fourth of July...extra precautions may be necessary especially
near the finer fuels in the valleys. On Friday the upper level
trough continues its slow eastward migration through the region.
At this point...the depth of the trough is great enough that
instability numbers will climb through the day and could trigger a
few showers during the afternoon. Temperatures through the period
will exhibit a slow decrease with values returning to near normal
conditions by the end of the work week. fx
Saturday through Tuesday: With our current ridge continuing to progress
to the east we will be in a trough/zonal flow pattern for much of
this time frame. This flow will be rather dry resulting in very
limited precipitation chances. The only mention of precip was in the
afternoons over the weekend for the higher elevations of NE
Washington and the North ID Panhandle on Sat and then only the
North Panhandle on Sunday. Progressing toward the early part of
next week models start to indicate a weak ridge trying to build to
our west which will promote continued dry conditions for the
region.
The mention of precip for the period is limited but the slight
chance arises from a trough to our north that may bring a front
with some associated moisture to the mentioned areas. Although
most moisture looks to stay to the north...some stray moisture
could push into our forecast area. Precip would most likely come
in the form of higher elevation isolated t-storms but remain weak
due to limited instability parameters. The trough shifts to the
east on Sunday moving the precip chances with it and by Monday we
look to enter into another dry pattern with the mentioned ridge
building to our west. Models though this far out are pretty
inconsistent making this a hard part to have high confidence in.
Taking a look at the overview of this time frame we will see
temperature start to steady out with highs reaching the mid 80s
for most and mid 90s for the basin. Overnight lows will sit in the
upper 50s and low to mid 60s for most leading to nice overnight
conditions. Winds look to remain in check leading to overall
pleasant and mostly sunny conditions for the weekend and into next
week. /Fliehman
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 100 67 91 60 84 56 / 0 0 0 0 0 0
Coeur d'Alene 99 65 89 60 82 56 / 0 0 0 0 0 0
Pullman 97 62 89 56 83 51 / 20 10 0 0 0 0
Lewiston 104 72 99 65 91 61 / 20 10 10 0 0 0
Colville 103 61 94 58 88 53 / 0 0 0 0 0 0
Sandpoint 97 59 86 55 82 50 / 0 0 0 0 0 0
Kellogg 97 63 88 60 81 55 / 10 10 10 10 0 0
Moses Lake 104 68 97 62 90 58 / 0 0 0 0 0 0
Wenatchee 101 70 93 64 87 61 / 0 0 0 0 0 0
Omak 103 64 94 61 87 56 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 10 PM PDT this evening for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis and
Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Heat Advisory until 10 PM PDT this evening for East Slopes
Northern Cascades-Lower Garfield and Asotin Counties-Moses
Lake Area-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Jul 2, 5:48 AM PDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 548 AM PDT TUE JUL 2 2013 IDZ001>004-026-027-WAZ031>038-041>044-031300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 548 AM PDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE VERY HOT WITH HIGH TEMPERATURES IN MOST VALLEY LOCATIONS BETWEEN 97 AND 105. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Washington, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.